Hail, Morgan
- When
- July 18, 8:50 PM CST
- Where
- Morgan County, Rocky Mt
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.300, -92.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 18, 6:14 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 714 PM CDT FRI JUL 18 2003 ...MESOSCALE CONVECTIVE DISCUSSION... .DISCUSSION... SOME BREAKS IN THE CLOUDINESS AND POOLING MOISTURE ALONG THE OUTFLOW/SYNOPTIC BOUNDARY HAS BROUGHT THE ATMOSPHERE TO A BOIL ACROSS OUR CWA (BOTH FIGURATIVELY AND LITERALLY). QUICK LOOK AT 0Z SGF SOUNDING STILL SHOWS THE PRESENCE OF A VERY FORMIDABLE CAP CENTERED AROUND 850MB WITH MLCINH OF NEARLY 200 J/KG. SURFACE ANALYSIS AND SPC MESO ANALYSIS DATA SHOW A PERSISTENT AND STRONG AREA OF MOISTURE CONVERGENCE STRETCHING FROM UNO TO OSCEOLA TO MCI AREA. THUS FAR THE STRONG CAP HAS HELD BACK SURFACES PARCELS FROM TAPPING INTO THE 3000+ J/KG OF MLCAPE...BUT EVIDENCE OF THE CAP WEAKENING IS APPEARING OUT THE WINDOW IN THE FORM OF A TALL AND SKINNY CB WITH AN OVERSHOOTING TOP. SUSPECT THE CAP WILL HOLD OFF SURFACE BASED CONVECTION THIS EVENING...HOWEVER SHOULD ANY SUSTAINED UPDRAFTS DEVELOP THEY WOULD BE TAPPING INTO EXTREME INSTABILITY AND STRONG DEEP LAYER SHEAR AND WOULD LIKELY BECOME SUPERCELLULAR WITH THREAT FOR LARGE IF NOT VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. IZZI && .AVIATION... (00Z TAF DISCUSSION) WOULD EXPECT MAINLY VFR CONDITIONS AT KJLN AND KSGF. OVERALL BEST CHANCES FOR STORMS WILL BE NORTHEAST AND EAST OF KSGF. LOWEST CEILINGS WILL BE IN TWEB ROUTE FROM KSTL-KSGF WITH CONVECTION REMAINING TO THE EAST OF ROLLA/VICHY. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...HEAT ADVISORY ALONG AND WEST OF A LINE FROM CASSVILLE TO LAMAR TO VERSAILLES THROUGH 11 PM SATURDAY. .KS...HEAT ADVISORY ALL ZONES THROUGH 11 PM SATURDAY. WFO SGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 108 PM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAT INDICES OF 100 TO 108 DEGREES. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL TO THE SIZE OF HALF-DOLLARS AND DAMAGING WINDS IN EXCESS OF 70 MPH. AREAS AFFECTED AND TIMING: EXCESSIVE HEAT WILL AFFECT PORTIONS OF WEST CENTRAL AND SOUTHWEST MISSOURI AS WELL AS SOUTHEAST KANSAS THIS AFTERNOON AND EARLY EVENING...GENERALLY ALONG AND WEST OF A CASSVILLE TO LAMAR TO VERSAILLES LINE. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST EAST OF A WARSAW...TO MARSHFIELD...TO GAINSEVILLE LINE AFTER 3 PM AND CONTINUING INTO THE EVENING HOURS. DISCUSSION: AN UPPER AIR DISTURBANCE TRACKING SOUTHEAST OUT OF IOWA WILL COMBINE WITH A SURFACE BOUNDARY AND UNSTABLE AIR TO PRODUCE A COMPLEX OF THUNDERSTORMS ACROSS NORTHERN AND CENTRAL MISSOURI THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO PUSH SOUTH AND SOUTHEAST LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...AS VERTICAL WIND SHEAR IS FAVORABLE FOR ORGANIZED STORMS. A LAYER OF WARM AIR AT MID-LEVELS MAY INHIBIT THE WESTERN EDGE OF THE STORMS. THEREFORE...THE GREATEST THREAT FOR THUNDERSTORMS TODAY AND TONIGHT WILL BE EAST OF THE SPRINGFIELD AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH EARLY MONDAY...AS SEVERAL UPPER AIR DISTURBANCES WILL INTERACT WITH THE UNSTABLE AIRMASS OVER THE REGION. THE GREATEST LIKELIHOOD FOR THUNDERSTORMS WILL BE FROM THE LATE AFTERNOON INTO THE OVERNIGHT HOURS BOTH SATURDAY AND SUNDAY. IN ADDITION...MORE HOT AND HUMID CONDITIONS ARE EXPECTED ON SATURDAY...AS HEAT INDICES MAY ONCE AGAIN EXCEED 100 DEGREES ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT EAST OF A NEVADA TO ANDERSON LINE...WITH THE GREATEST THREAT OF SEVERE THUNDERSTORMS BEING EAST OF A WARSAW...TO MARSHFIELD...TO GAINESVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF SAW
MOZ055>058-068>071-079>083-090>092-095>098-104>106-190700- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT FRI JUL 18 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 762...IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE... HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON... OZARK...PHELPS...POLK...PULASKI...SHANNON...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON... LEBANON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM VERSAILLES MO 1.75 INCH HAIL
07/18/03 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM VERSAILLES MO 1.75 INCH HAIL
07/18/03 MORGAN GOLF BALL HAIL AND 60 MPH
WINDS. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0845 PM 1 N VERSAILLES MO .88 INCH HAIL
07/18/03 MORGAN REPORTED BY AGTAP
BUSINESS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM VERSAILLES MO 1.75 INCH HAIL
07/18/03 MORGAN GOLF BALL HAIL AND 60 MPH
WINDS. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0917 PM GRAVOIS MILLS MO .88 INCH HAIL
07/18/03 MORGAN REPORTED BY AGTAP
BUSINESS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 3 SE VERSAILLES MO 2 INCH HAIL
07/18/03 MORGAN 2 INCH DIAMETER HAIL
OBSERVED ALONG HIGHWAY 52
BETWEEN VERSAILLES AND
BARNETT. REPORTED BY
EMERGENCY MANAGEMENT.
0930 PM VERSAILLES MO FLOOD
07/18/03 MORGAN SIGNIFICANT STREET
FLOODING REPORTED BY
EMERGENCY MANAGEMENT IN
VERSAILLES AND
SURROUNDING AREAS.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373414.